Tax Rates, Tax Evasion, and Growth in a Multi-period Economy
We extend the basic tax evasion model to a multi-period economy exhibiting sustained growth. When individuals conceal part of their true income from the tax authority, they face the risk of being audited and hence of paying the corresponding fine. Both taxes and fines determine individual saving and the rate of capital accumulation. We show that, if the penalty imposed on tax evaders is proportional to the amount of evaded taxes, then the growth rate is decreasing in the tax rate. However, the relationship between growth and tax rate becomes non-monotonic when the penalty rate is imposed on the amount of evaded income.
Volume (Year): 183 (2007)
Issue (Month): 4 (december)
|Contact details of provider:|| Postal: Avda. Cardenal Herrera Oria, 378, 28035 Madrid|
Web page: http://www.ief.es
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Clotfelter, Charles T, 1983. "Tax Evasion and Tax Rates: An Analysis of Individual Returns," The Review of Economics and Statistics, MIT Press, vol. 65(3), pages 363-73, August.
- James M. Poterba, 1987.
"Tax Evasion and Capital Gains Taxation,"
436, Massachusetts Institute of Technology (MIT), Department of Economics.
- Jordi Caballe & Judith Panadés, 2004.
"Cost Uncertainty and Taxpayer Compliance,"
127, Barcelona Graduate School of Economics.
- Landskroner, Yoram & Paroush, J & Swary, Itzhak, 1990. "Tax Evasion and Portfolio Decisions," Public Finance = Finances publiques, , vol. 45(3), pages 409-22.
- Been-Lon Chen, 2003. "Tax Evasion in a Model of Endogenous Growth," Review of Economic Dynamics, Elsevier for the Society for Economic Dynamics, vol. 6(2), pages 381-403, April.
- Judith PanadÃ©s, 2004. "Tax Evasion and Relative Tax Contribution," Public Finance Review, SAGE Publishing, vol. 32(2), pages 183-195, March.
- Panades, Judith, 2001. "Tax evasion and Ricardian equivalence," European Journal of Political Economy, Elsevier, vol. 17(4), pages 799-815, November.
When requesting a correction, please mention this item's handle: RePEc:hpe:journl:y:2007:v:183:i:4:p:67-80. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ana Belén Miquel Burgos)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.